MAUDE Adverse Event Report: MENTOR TEXAS MENTOR CPX 4 BREAST TISSUE EXPANDER WITH SUTURE TABS; EXPANDER, SKIN, INFLATABLE

MENTOR TEXAS MENTOR CPX 4 BREAST TISSUE EXPANDER WITH SUTURE TABS; EXPANDER, SKIN, INFLATABLE
Model Number 3549313
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Capsular Contracture (1761)
Date of Event 07/16/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation summary: upon visual evaluation of the image provided in the complaint no apparent damage or visual anomalies were observed.Mentor concluded that the capsular contracture in the patient´s breast was the result of the body´s individual physiological response to the implantation of a foreign object in soft tissue.Capsular contracture is a known complication associated with these devices and is referenced in our current product insert data sheet.As part of mentor¿s quality process all devices are manufactured, inspected, and released to approved specifications.A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.Reason for device explant and/or reoperation: capsular contracture.Manufacturer's reference number: (b)(4).
 
Event or Problem Description
It was reported that a female patient underwent a breast surgery with a 450cc mentor cpx 4 breast tissue expander with suture tabs prosthesis and experienced postoperative left-sided grade iii capsular contracture.As a result, the patient underwent explanation on (b)(6) 2021.
 
Additional Manufacturer Narrative
On 23-sept-2021, mentor received additional information regarding the patient¿s information, procedure, diagnosis, revision surgery, suspected medical device.The patient identifier is (b)(6).The patient dob was estimated as (b)(6) 1967 based on available information.The patient underwent a revision breast reconstruction with the suspected medical device.The diagnosis of the capsular contracture was made based on ultrasonography.The patient underwent removal and replacement with a 450cc mentor cpx 4 breast tissue expander with suture tabs prosthesis (left catalog #: 3549313, left serial #: (b)(6)).The suspected medical device was returned for evaluation.On 10-oct-2021, the investigation on the suspected medical device was completed.Investigation summary: mentor conducted a visual inspection of the returned device.During visual evaluation, no apparent damage or visual anomalies were observed on the returned tissue expander.Mentor concluded that the capsular contracture in the patient¿s breast was the result of the body¿s individual physiological response to the implantation of a foreign object in soft tissue.Capsular contracture is a known complication associated with these devices and is referenced in our current product insert data sheet.As part of mentor¿s quality process all devices are manufactured, inspected, and released to approved specifications.Manufacturer's reference number: (b)(4).

Brand Name
MENTOR CPX 4 BREAST TISSUE EXPANDER WITH SUTURE TABS
Common Device Name
EXPANDER, SKIN, INFLATABLE
Manufacturer (Section D)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
MDR Report Key12356364
Report Number1645337-2021-09445
Device Sequence Number17137251
Product Code LCJ
UDI-Device Identifier00081317006794
UDI-Public00081317006794
Combination Product (Y/N)N
Initial Reporter CountryKS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/05/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/10/2025
Device Model Number3549313
Device Catalogue Number3549313
Device Lot Number9538177
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/23/2021
Initial Date Received by Manufacturer 08/05/2021
Supplement Date Received by Manufacturer09/23/2021
Initial Report FDA Received Date08/23/2021
Supplement Report FDA Received Date10/17/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age54 YR